Alert archive / Texas / Wind Advisories in 2012
Wind Advisory 17, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Nov 9, 2012, 3:18 AM CST for 6 counties in Texas. It took effect at Nov 9, 2012, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2012, 3:18 AM CST (09:18 UTC)
- In effect from
- Nov 9, 2012, 9:00 AM CST
- Expired
- Nov 9, 2012, 3:13 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Duval County, TX, Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 59 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367 WWUS74 KCRP 090918 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 318 AM CST FRI NOV 9 2012 ...STRONG SOUTHERLY WINDS EXPECTED TODAY... .A POTENT UPPER LEVEL SYSTEM APPROACHING THE ROCKIES WILL RESULT IN THE PRESSURE GRADIENT TIGHTENING AND WINDS STRENGTHENING ACROSS SOUTH TEXAS TODAY. THE STRONGEST WINDS ARE EXPECTED TO BE GENERALLY SOUTH OF A LINE EXTENDING FROM ENCINAL TO MATHIS TO ROCKPORT. TXZ239>244-092200- /O.NEW.KCRP.WI.Y.0017.121109T1500Z-121109T2200Z/ WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES... SAN DIEGO...ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 318 AM CST FRI NOV 9 2012 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. * TIMING...MID MORNING THROUGH THE AFTERNOON. * WINDS...25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. LIGHT- WEIGHT OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS ARE ENCOURAGED TO SECURE ALL LIGHT-WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND TRASH AND RECYCLING CANS. && $$ TE
1 follow-up statement
331 WWUS74 KCRP 092113 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 313 PM CST FRI NOV 9 2012 ...WIND OVER SOUTH TEXAS REMAINS BELOW WIND ADVISORY CRITERIA... .BREEZY TO WINDY SOUTHEAST WIND WILL PERSIST THROUGH THE REMAINDER OF THIS AFTERNOON. HOWEVER...EXPECT THE WIND TO REMAIN BELOW WIND ADVISORY CRITERIA AND THUS HAVE CANCELED THE WIND ADVISORY. TXZ239>244-092215- /O.CAN.KCRP.WI.Y.0017.000000T0000Z-121109T2200Z/ WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES... SAN DIEGO...ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 313 PM CST FRI NOV 9 2012 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELED THE WIND ADVISORY. HOWEVER...BREEZY TO WINDY CONDITIONS WILL REMAIN THROUGH THE REMAINDER OF THIS AFTERNOON. $$ 87
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Nov 8, 10:49 PM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Nov 8, 10:49 PM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1049 PM CST THU NOV 8 2012
.DISCUSSION...UPDATED FOR 06Z AVIATION
&&
.AVIATION...GUSTY SOUTHEASTERLY WINDS HAVE SUBSIDED THIS EVENING.
LOW CONFIDENCE FORECAST AT VCT AS GUIDANCE NOT AS AGGRESSIVE ON
DEVELOPING MVFR CIGS/VSBYS LATE TONIGHT...BUT OPTED TO LEAVE IN
THE TAFS ATTM. THINKING HAS NOT CHANGED WITH RESPECT TO WINDS
INCREASING IN SPEEDS ON FRIDAY AS PRESSURE GRADIENT INTENSIFIES.
WINDS WILL INCREASE TO AROUND 20 KNOTS WITH GUSTS AOA 30 KNOTS
DURING THE AFTERNOON. EXPECT THE GUSTY WINDS TO DIMINISH SHORTLY
AFTER SUNSET.
&&
.PREV DISCUSSION... /ISSUED 956 PM CST THU NOV 8 2012/
DISCUSSION...ONLY MINOR CHANGES MADE TO ONGOING FORECAST.
CONSIDERED INCLUDING MENTION OF PATCHY FOG FOR NE ZONES
TONIGHT...BUT UNCERTAINTY REGARDING SURFACE WINDS AND POSSIBLE LOW
CLOUD DEVELOPMENT HAS PRECLUDED MENTION AT THIS TIME.
HAVE...HOWEVER...UPPED DEWPOINTS A FEW DEGREES FOR TONIGHT GIVEN
RECENT TRENDS AND OBS. ALSO UPDATED HOURLY TEMPS FOR FRIDAY TO
REFLECT A MORE REALISTIC DIURNAL TEMP CURVE ACROSS WESTERN ZONES.
FINALLY...OTHER CHANGE WAS TO INCREASE WIND SPEEDS BY A CATEGORY
FOR SUNDAY THROUGH MONDAY AS WIND FIELD MOMENTUM TRANSFER
KINEMATICS ARE PROG TO BE STRONG WITH LATE WEEKEND SYSTEM.
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR OFFSHORE WATERS
OVERNIGHT TONIGHT. COMBINATION OF WARM SSTS...LOW LEVEL WIND
FIELD...AND DECENT LAPSE RATE WILL LEAD TO BREEZY TO WINDY CONDITIONS
THROUGH THE NIGHT. STRONG WINDS WILL PERSIST AT TIMES FRIDAY
THROUGH THE WEEKEND WITH GUSTS TO NEAR GALE FORCE POSSIBLE AFTER
FROPA MONDAY.
UPDATED PRODUCTS ALREADY OUT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 89 68 84 68 88 / 0 10 10 10 10
VICTORIA 85 62 84 64 84 / 0 10 10 10 10
LAREDO 90 67 90 68 89 / 0 0 10 10 10
ALICE 90 64 88 65 89 / 0 0 10 10 10
ROCKPORT 81 70 80 70 84 / 0 10 10 10 10
COTULLA 88 63 87 64 87 / 0 0 10 10 10
KINGSVILLE 89 66 87 66 88 / 0 10 10 10 10
NAVY CORPUS 82 71 81 72 83 / 0 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST FRIDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
&&
TB/78...AVIATIONHazardous weather outlook, Nov 8, 5:22 AM CST, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 522 AM CST THU NOV 8 2012 TXZ229>234-239>247-091130- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 522 AM CST THU NOV 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS EACH DAY FRIDAY THROUGH SUNDAY. A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS LATE SUNDAY NIGHT. ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR BEHIND THE FRONT ACROSS ALL OF SOUTH TEXAS ON MONDAY...WITH POSSIBLE CRITICAL FIRE WEATHER CONDITIONS IN SOME LOCATIONS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF A STRONG COLD FRONT LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. A FEW STORMS COULD BECOME STRONG...WITH SMALL HAIL AND WIND GUSTS UP TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-091130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 522 AM CST THU NOV 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION TONIGHT THROUGHOUT THE COASTAL WATERS WITH WINDS BETWEEN 15 AND 20 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE OVER PORTIONS OF THE MIDDLE TEXAS COASTAL WATERS FRIDAY THROUGH SUNDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING...WITH SMALL CRAFT ADVISORY CONDITIONS EXPECTED BEHIND IT ACROSS ALL OF THE MIDDLE TEXAS COASTAL WATERS MONDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF A STRONG COLD FRONT LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. A FEW STORMS COULD BECOME STRONG...WITH SMALL HAIL AND WIND GUSTS UP TO 40 KNOTS. PZ/JR
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.